• question-icon

    What are the side effects of taking reduced dosage of Lexapro?

default
Posted on Thu, 2 Jun 2016 in General Health
Question: Dear Dr. Sheppe,
I am at the beginning of the week four without Solian. I was almost without symptoms at the end of last week, but my psychiatrist has also decided to low the dosage of Lexapro from 15 mg to 10 mg, because i had problems to sleep, especially very vivid dreams and nightmares. I am just on the third day without Lexapro, and i had a "down" with my progress without Solian. I would like to know if the lowering of Lexapro can affect for a while the recovery from Solian, even if as far as i understand this kind of "obsessive paranoia" i have is due to dopaminergic factor.
Thanks beforehand, XXXXXXX
doctor
Answered by Dr. Alexander H. Sheppe 42 minutes later
Brief Answer:
Private Consultation

Detailed Answer:
Hello XXXXXXX and thanks again as always for using my direct private service.

I'm glad you were almost without symptoms at the end of last week, this is a big improvement! It means we're moving in the right direction.

You're asking about how a decrease in Lexapro might affect coming off of Solian. Lexapro affects serotonin receptors, whereas Solian as you know works on both dopamine and at the serotonin receptor 5HT7. It is certainly possible that as serotonin levels decrease with the decrease in Lexapro dosage, you might experience adverse effects similar to what might be experienced with a change in Solian. Effects to be aware of include flu-like symptoms, body aches or headache, depressed mood, and anxiety. If your doctor truly feels you need to be at a lower dose of Lexapro, then I would recommend fighting through these symptoms as they typically go away in a couple weeks as the brain readjusts.

As always, you may ask a followup question, or if you are finished and satisfied, please remember to rate and close this answer.

Dr. Sheppe
Above answer was peer-reviewed by : Dr. Naveen Kumar
doctor
default
Follow up: Dr. Alexander H. Sheppe 3 hours later
Dear Dr.,
Thanks a lot for your answer. Should I understand that there is no interaction between Lexapro and Solian even if Solian works on serotonine receptor 5HT7? I mean, this receptor is not going to be decreased for a while with a lower dosage of Lexapro, then creating some more obsessive symptoms?
Thanks a lot, XXXXXXX
doctor
Answered by Dr. Alexander H. Sheppe 3 hours later
Brief Answer:
Private Followup

Detailed Answer:
You're most welcome!

There is no major interaction between Solian and Lexapro. However, they both increase serotonin activity broadly in the brain, Lexapro more generally at many receptors and Solian more specifically at receptor 5HT7. This receptor, 5HT7, is being utilized a bit less now with the lower Lexapro dose and the absence of Solian, which can cause serotonin withdrawal symptoms as I detailed above. However, I do not think this will cause any obsessive or paranoid symptoms -- serotonin is much more involved in mood rather than psychosis, which is primarily related to dopamine in the brain.

Dr. Sheppe
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
Answered by
Dr.
Dr. Alexander H. Sheppe

Psychiatrist

Practicing since :2014

Answered : 2242 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Withdrawal symptoms?

doctor1 MD

Hi.My docter told me to stop taking Epilim immediately, as I am trying to get pregnant and am 41 years old. He says the drug is VERY dangerous and...

doctor1 MD

my mother has had a stroke a month ago .she is 83 years old . she was given olimelt by a doctor but later on her neuro physician kept the medicine...

doctor1 MD

HELLO, I HAD BEEN TAKING LONAZEP 0.5 FROM LAST 3 YEARS. NOW FROM LAST 2 WEEKS I HAVE STOPPED THEM. I AM SUFFERING FROM WITHDRAWAL SYMPTOMS.CAN...

doctor1 MD

My mother has been taking geodon and Effexor for several years for fibromyalgia and pain. Dr. Changed prescription to ability and pristiq with no...

doctor1 MD

Hi there. I have recently stopped using Citalopram . I was on it for 9 months and tapered off slowly over a period of 5 months. I am getting the...

doctor1 MD

Hi. I am a bit concerned about the dose of lorazepam that i take. 1mg split in 0.5 morning and evening. It's been 1 month since i started this...

doctor1 MD

Hi there. I have been on an SSRI( Citalopram ) for 9 months. My highest dose was 20mg per day. I have tapered off slowly over a period of 5 months....

Get personalised answers from verified doctor in minutes across 80+ specialties

167 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Alexander H. Sheppe
  • Q - What other medication can show a false positive for Oxazepam and Temazepam?

  • Q - Suggest treatment for premature ejaculation

  • Q - Which genetic test predicts how effective psychiatric medication are at...

  • Q - What causes erectile dysfunction after kegel exercises?

  • Q - Suggest ways to wean off Abilify

  • Q - What do these PFT test results indicate?

  • Q - Suggest treatment for visual hallucinations

  • Q - Suggest treatment for borderline personality disorder

  • Q - How to rule out bipolar disorder?

  • Q - Suggest treatment for withdrawal symptoms of Hydrocodone

backtotop2